Severe Labial Burns Following Laser Hair Removal

On Fri.3/11,I had laser hair removal at the MediSpa at my plastic surgeons office. Treatment given by nurse. Intense pain and swelling during and shortly after treatment. Called ps next day for silvadine cream. Saw nurse at office on sun.for eval. Given hydroquinine cream to use before add'l lasering. Many areas have blistered and peeled. Intense pain and discomfort. I am scared to have add'l laser treatments down there. Will these scars be permanent? This can't be a normal reaction? HELP?!!

Doctor Answers (2)

Wrong Parameters May Have Been Used in Laser Hair Removal Treatment

+1
From your pictures it appears that the person that performed this knows very little about the skin, about laser hair removal, and about topical skin care after a problem occurs. Again, from the pictures, the areas that have dark spots either had not enough cooling for the skin surface or the wrong parameters used.

Silvadene is a burn cream that some like to use, but a strong corticosteroid is needed here. And then hydroquinone will do nothing for the next set of treatments; the machine settings need to be correct and the correct machines needs to be used. Find a board-certified dermatologist and get the right stuff to avoid more problems and minimize your risk for scarring.


Nashville Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

Burns from Laser Hair Removal

+1

Laser hair removal can cause burns on the skin for various reasons. Fortunately they are usually superficial and rarely cause scarring. Hydroquinone cream may help if there is increased pigmentation that persists. You could have additional treatments at a much lower setting but the memory may be too painful.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.